| Model Number |
PED3-027-500-16 |
| Medical Device Problem Codes |
Material Deformation (2976); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/17/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that a pipeline would not open at the distal end.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for a 5x5 mm right superior hypophoseal aneurysm.After placing the 7fr rist, phenom plus, and phenom 27, the healthcare provider decided that a 5x16 pipeline vantage would be the best size to treat.After preparing the ped3, the healthcare provider advanced the stent without issue into position.They tried to deploy the stent but the distal end would not open.The pipeline was recovered and redeployed several times but would not open distally.The healthcare provider then decided to pull the stent out and take a 5x14 instead.After removing the stent they noticed the distal end was "coned down." the 5x14 was placed without issue.There were no patient symptoms or complications associated with this event. ancillary devices: guide catheter 7fr rist, microcatheter phenom 27, and phenom plus.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that the pipeline was not positioned in a bend when it failed to open.The doctor believed that the braid got tangled in itself which would not allow it to open.The patient's vessel tortuosity was normal, and the aneurysm was located in the left ica.
Additional Manufacturer Narrative
H3: product analysis of ped3-027-500-16, lotno: b683524.As found condition: the pipeline vantage with shield was returned for analysis within shipping box; and within primary and secondary plastic bio-pouches.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, arms or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The distal and proximal ends of pipeline vantage shield were found fully opened and damaged.No other anomalies were observed.Conclusion: based on the analysis findings, the pipeline vantage shield could not be confirmed to have failure /incomplete open at distal as the distal and proximal ends of pipeline vantage shield braid were found fully opened and damaged.However, the root cause could not be determined medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.